Advanced Search
Article Contents
Article Contents

Well-posedness for the BBM-equation in a quarter plane

Abstract Related Papers Cited by
  • The so-called wave-maker problem for the $BBM$-equation is studied on the half-line. Improving on earlier results, global well-posedness is established for square-integrable initial data and boundary data that is only assumed to be locally bounded.
    Mathematics Subject Classification: Primary: 35Q35, 35A53, 76B03; Secondary: 35Q51, 35Q86, 76B15.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Abdelohaub, J. L. Bona, M. Felland and J.-C. Saut, Nonlocal models for nonlinear, dispersive waves, Physica D, 40 (1989), 360-392.doi: 10.1016/0167-2789(89)90050-X.


    T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Royal Soc. London, Series A, 272 (1972), 47-78.doi: 10.1098/rsta.1972.0032.


    B. Boczar-Karakiewicz, J. L. Bona, W. Romanczyk and E. B. Thornton, Seasonal and interseasonal variability of sand bars at Duck, NC, USA. Observations and model predictions, submitted.


    J. L. Bona and P. J. Bryant, A mathematical model for long waves generated by wavemakers in non-linear dispersive systems, Proc. Cambridge Philos. Soc., 73 (1973), 391-405.doi: 10.1017/S0305004100076945.


    J. L. Bona, On solitary waves and their role in the evolution of long waves, in Applications of Nonlinear Analysis in the Physical Sciences (ed. H. Amann, N. Bazley and K. Kirchgässner), Pitman, London, 183-205.


    J. L. Bona and H. Chen, Well-posedness for regularized nonlinear dispersive wave equations, Discrete Continuous Dyn. Systems, Series A, 23 (2009), 1253-1275.doi: 10.3934/dcds.2009.23.1253.


    J. L. Bona, H. Chen, S. Sun and B.-Y. Zhang, Comparison of quarter-plane and two-point boundary value problems: The BBM-equation, Discrete Continuous Dyn. Systems, 13 (2005), 921-940.doi: 10.3934/dcds.2005.13.921.


    J. L. Bona and V. A. Dougalis, An initial and boundary value problem for a model equation for propagation of long waves, J. Math. Anal. Appl., 75 (1980), 503-522.doi: 10.1016/0022-247X(80)90098-0.


    J. L. Bona and L. Luo, Initial-boundary-value problems for model equations for the propagation of long waves, in Evolution Equations (ed. G. Gerreyra, G. Goldstein and F. Neubrander), Lecture Notes in Pure and Appl. Math., 168, Marcel Dekker, New York, 1995, 65-94.


    J. L. Bona, W. G. Pritchard and L. R. Scott, An evaluation of a model equation for water waves, Philos. Trans. Royal. Soc. London, Series A, 302 (1981), 457-510.doi: 10.1098/rsta.1981.0178.


    J. L. Bona, S. Sun and B.-Y. Zhang, A non-homogeneous boundary-value problem for the Korteweg-de Vries equation in a quarter plane, Trans. American Math. Soc., 354 (2002), 427-490.doi: 10.1090/S0002-9947-01-02885-9.


    J. L. Bona, S. Sun and B.-Y. Zhang, A nonhomogeneous boundary-value problem for the Korteweg-de Vries equation posed on a finite domain, Comm. Partial Differential Eqns., 28 (2003), 1391-1436.doi: 10.1081/PDE-120024373.


    J. L. Bona, S. Sun and B.-Y. Zhang, Nonhomogeneous boundary-value problems for the one-dimensional nonlinear Schrödinger equation, to appear.


    J. L. Bona and N. Tzvetkov, Sharp well-posedness results for the BBM-equation, Discrete Continuous Dyn. Systems, Series A, 23 (2009), 1241-1252.doi: 10.3934/dcds.2009.23.1241.


    J. L. Bona and V. Varlamov, Wave generation by a moving boundary, Contemp. Math., 371 (2005), 41-71.doi: 10.1090/conm/371/06847.


    J. L. Bona and R. Winther, The Korteweg-de Vries equation posed in a quarter plane, SIAM J. Math. Anal., 14 (1983), 1056-1106.doi: 10.1137/0514085.


    J. L. Bona and R. Winther, The Korteweg-de Vries equation in a quarter plane, continuous dependence results, Differential and Integral Eq., 2 (1989), 228-250.


    M. Chen, Equations for bi-directional waves over an uneven bottom, Mathematics and Computers in Simulation, 62 (2003), 3-9.doi: 10.1016/S0378-4754(02)00193-3.


    T. Colin and J.-M. Ghidaglia, An initial-boundary-value problem for the Korteweg-de Vries equation posed on a finite interval, Adv. Differential Eq., 6 (2001), 1463-1492.


    T. Colin and M. Gisclon, An initial-boundary-value problem that approximates the quarter-plane problem for the Korteweg-de Vries equation, Nonlinear Analysis: Theory, Method & Application, 46 (2001), 869-892.doi: 10.1016/S0362-546X(00)00155-3.


    J. E. Colliander and C. E. Kenig, The generalized Korteweg-de Vries equation on the half line, Commun. Partial Differential Eqns., 27 (2002), 2187-2266.doi: 10.1081/PDE-120016157.


    B. Guo and J. Shen, Laguerre-Galerkin method for nonlinear partial differential equations on a semi-infinite interval, Numer. Math., 86 (2000), 635-654.doi: 10.1007/PL00005413.


    J. Hammack, A note on tsunamis: Their generation and propagation in an ocean of uniform depth, J. Fluid Mech., 60 (1973), 769-799.doi: 10.1017/S0022112073000479.


    J. Holmer, The initial-boundary value problem for the Korteweg-de Vries equation, Comm. Partial Differential Eqns., 31 (2006), 1151-1190.doi: 10.1080/03605300600718503.


    H. Kalisch and J. L. Bona, Models for internal waves in deep water, Discrete Cont. Dynamical Systems, 6 (2000), 1-20.doi: 10.3934/dcds.2000.6.1.


    D. H. Peregrine, Calculations of the development of an undular bore, J. Fluid Mech., 25 (1966), 321-330.

  • 加载中

Article Metrics

HTML views() PDF downloads(61) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint